I had thyroid cancer in Oct of 2007 and had the entire thyroid removed. I was placed on Synthroid and have been on the drug snce then. I have been out of town and have run out of my medication but have notified my Va HOsp that I am out but they say I will not receive my next prescription until Sept 6 it will be mailed out and then it takes 10 days. It has been 5 days since I have had any Synthroid. How much longer can I go without my medication? I do not have any thyroid left at all.
I take mi Sythroid every day at the same time, is the first thing i do after i get up, it take me 30 to 45 min to get ready to work, after that i eat mi breakfast. If i miss one doses i will feel realy angry and tire the next few days. I dont think is a good idea to be without your meds. for that long period of time.
Well today is my 6th day and the last few days I have been nodding out not able to stay awake. I feel really weak and hurt all over. I am still waiting ffor my pills to come in the mail.I cannot believe the VA Hospital is doing this to me knowing I do not have a thyroid and need this medicine.When I spoke with them on the phone last week they said it would be 10 days to send it out but with the week-ends not to count and the hoilday I am looking at over two weeks and I know a person cannot survive 3 weeks without the medication. I live in Florida and all my docs are there and are not reachable and I am in Baltimore at this time. I cannot seem to find out from anyone how much longer can I go without this medication. Am I in danger yet or I still in the safe zone? I have been all over the internet looking for answers but cannot find any. I have called the VA here but I keep being put on hold and then when I do get someone they don't know what I am talking about.
Hang in there. Yes, you need Synthroid. The symptoms you're having are telling you all you need to know about that. It would be my (totally non-doctor) guess that you might also need an Rx for a few Cytomel to ease the transition back to Synthroid, since it takes about a week (I'm told) for Synthroid to kick in.
Have you been trying the VA's medical care line? If not, it's 1-800-865-2441.
If that's been a dead loss, are you in the mood for the complaint line at the Baltimore VA Medical Center? 1-800-463-6295, extension 7099. If you can get an actual patient advocate on the phone, he/she may be able to tell you how to connect with medical staff who can actually HELP.
Baltimore is home to Johns Hopkins, which has an excellent endocrinology division. Why not put your question to them even though they're outside the VA system? If you have to go out of pocket for a small supply, it might well be worth it.
Tell them you're from out of town and getting worried that you've been six days without Synthroid and have none coming til the end of next week. Can they help? Can they steer you to help since the VA isn't coming through?
Their appointment line is (410) 955-9270, but you might do better calling specific practitioners (plural) and leaving voicemails:
Dr. David Cooper, (410) 955-3663, Director of the JH Thyroid Clinic
Dr. Christopher Saudek, (410) 955-0309, Professor of Endocrinology and Metabolism
Dr. Adrien Dobs, (410) 955-2130, Professor of Medicine and Oncology
Dr. Simeon Margolis, (410) 955-1777, Professor of Medicine and Biological Chemistry
Dr. Gregory Clark, (410) 502-6888, Asst. Professor of Medicine
Dr. Gary Wand, (410) 955-7225, Professor of Medicine and Psychiatry
An emergency room. I'm sorry, I know that sounds extreme for what, to us, is a routine problem (need a darn pill, please), but as your symptoms get worse, it may be the best route to the simple type of help you need.
FINAL BIG QUESTION
Are you alone or do you have a friend or colleague close by in case you start to have trouble doing stuff like making calls?
If you don't, can you connect with somebody right now -- even if it's the front desk staff of a hotel.
It would just be good to let someone know you're trying to get a medical issue resolved just in case it gets to be too hard to continue working it on your own.
If I'm breaking board rules by posting names and numbers, I'm sorry, truly sorry. I'm just worried that we've got somebody here far from home who needs help now instead of a whole lot of Googling later. Being hypo means it's hard to think things through or make connections, so I'm trying to make it a little easier.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.